Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 88, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 24, 2007, 1:42 AM CDT for Ringgold County, Union County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 1:42 AM CDT (06:42 UTC)
- Expired
- Aug 24, 2007, 7:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:50 AM CDT | FLASH FLOOD | 2 S Thayer, IA | HIGHWAY P64 COMPLETELY COVERED IN WATER SOUTH OF THAYER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 240644
FFWDMX
IAC159-175-241245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
142 AM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 745 AM CDT.
* AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN STILL FALLING OVER THE WARNED AREA. THIS
WARNING IS AN EXTENSION OF THE PREVIOUS WARNING ALREADY IN
EFFECT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON.
RAINFALL ESTIMATES AND RAIN GAGE REPORTS ANYWHERE FROM FOUR TO SIX
INCHES OF RAIN HAS FALLEN OVER THE WARNED AREAS. UP TO 4.7 INCHES OF
RAINFALL HAS FALLEN AT AFTON IN UNION COUNTY.
THE UNION COUNTY EMERGENCY MANAGER REPORTS THAT WATER HAD BEEN OVER
SEVERAL COUNTY ROADS...BUT HAD RECEDED. MOST CREEKS REMAIN OUT OF
THEIR BANKS...SOME TREES ARE BLOCKING SOME COUNTY ROADS. TRAVEL IS
DISCOURAGED THROUGHOUT THE COUNTY TONIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4106 9449 4117 9404 4116 9403 4090 9402
4075 9448
TIME...MOT...LOC 0642Z 180DEG 0KT 4099 9434
$$
VACHALEK7 follow-up statements
000
WGUS73 KDMX 240749
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
244 AM CDT FRI AUG 24 2007
IAC159-175-241245-
RINGGOLD IA-UNION IA-
244 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR UNION
AND NORTHERN RINGGOLD COUNTIES...
AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN FALLING OVER THE WARNED AREA...BUT FLOODING
CONTINUES OVER THE COUNTY. ANOTHER ROUND OF MODERATE TO HEAVY RAIN
MAY MOVE ACROSS RINGGOLD AND UNION COUNTIES BETWEEN 330 AM CDT AND
500 AM CDT THIS MORNING.
RAINFALL ESTIMATES AND RAIN GAGE REPORTS ANYWHERE FROM FOUR TO SIX
INCHES OF RAIN HAS FALLEN OVER THE WARNED AREAS IN THE PAST SIX
HOURS. UP TO 4.92 INCHES OF RAINFALL HAS FALLEN AT AFTON IN UNION
COUNTY. DOPPLER RADAR ESTIMATES STORM TOTALS OF 4 TO 6 INCHES OF
RAINFALL ACROSS THE WARNED AREAS. AN ADDITIONAL ONE TO TWO INCHES OF
RAINFALL MAY FALL WITH THE NEXT ROUND OF THUNDERSTORMS IN THE NEXT
SEVERAL HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4106 9449 4117 9404 4116 9403 4090 9402
4075 9448
TIME...MOT...LOC 0744Z 180DEG 0KT 4099 9434
$$
VACHALEK000
WGUS73 KDMX 240847
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
344 AM CDT FRI AUG 24 2007
IAC159-175-241245-
RINGGOLD IA-UNION IA-
344 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR UNION
AND NORTHERN RINGGOLD COUNTIES...
AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORM MOVING INTO THE WARNED AREA FROM
SOUTHWEST IOWA AND NORTHERN MISSOURI.
RAINFALL ESTIMATES AND RAIN GAGE REPORTS ANYWHERE FROM FOUR TO SIX
INCHES OF RAIN HAS FALLEN OVER THE WARNED AREAS IN THE PAST SIX
HOURS. UP TO 4.94 INCHES OF RAINFALL HAS FALLEN AT AFTON IN UNION
COUNTY. DOPPLER RADAR ESTIMATES STORM TOTALS OF 4 TO 6 INCHES OF
RAINFALL ACROSS THE WARNED AREAS. AN ADDITIONAL ONE TO TWO INCHES OF
RAINFALL MAY FALL WITH THE NEXT ROUND OF THUNDERSTORMS IN THE NEXT
SEVERAL HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4106 9449 4117 9404 4116 9403 4090 9402
4075 9448
TIME...MOT...LOC 0844Z 180DEG 0KT 4099 9434
$$
VACHALEK000
WGUS73 KDMX 240926
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 AM CDT FRI AUG 24 2007
IAC159-175-241245-
RINGGOLD IA-UNION IA-
422 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR UNION
AND NORTHERN RINGGOLD COUNTIES...
AT 414 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA AND THAT HIGHWAYS REMAIN THREATENED BY
RISING FLOOD WATERS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON
IN ADDITION...SEVERAL HOURS OF MODERATE RAINFALL WILL OCCUR OVER THE
WARNED AREA...WHICH COULD PRODUCE ANOTHER INCH OV RAINFALL BEFORE 7
AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL IS STILL CAUSING FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS. THE CLARKE COUNTY SHERIFF REPORTS
SEVERAL WASHOUTS ON GRAVEL ROADS ACROSS THE COUNTY AND THAT HIGHWAY
69 STILL REMAINS THREATENED DUE TO RISING WATERS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4106 9449 4117 9404 4116 9403 4090 9402
4075 9448
TIME...MOT...LOC 0918Z 180DEG 0KT 4099 9434
$$
JUNGBLUTH000
WGUS73 KDMX 240959
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT FRI AUG 24 2007
IAC159-175-241245-
RINGGOLD IA-UNION IA-
500 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR UNION
AND NORTHERN RINGGOLD COUNTIES...
AT 448 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS FLASH FLOODING OVER
THE WARNED AREA. THE CLARKE COUNTY SHERIFFS OFFICE REPORTED HIGHWAY
P64 TO BE TOTALLY UNDER WATER NEAR THAYER. SOUTH CHERRY STREET...TO
THE SOUTH OF CRESTON...WAS FLOODING EARLIER. TRAVEL IS NOT
RECOMMENDED UNTIL DAYLIGHT WHEN VISIBILITY WILL IMPROVE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON AND
THAYER.
ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE IN
THE WARNED AREA BEFORE 8 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 4106 9449 4117 9404 4116 9403 4090 9402
4075 9448
TIME...MOT...LOC 0954Z 180DEG 0KT 4099 9434
$$
JUNGBLUTH000
WGUS73 KDMX 241110
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
606 AM CDT FRI AUG 24 2007
IAC159-175-241245-
RINGGOLD IA-UNION IA-
606 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR UNION
AND NORTHERN RINGGOLD COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONGOING FLASH FLOODING OVER
THE WARNED AREA. IN UNION COUNTY...COUNTY ROAD P64 WAS COMPLETELY
COVERED IN WATER 2 MILES SOUTH OF THAYER.
ADDITIONAL RAINFALL AMOUNTS AROUND ONE INCH ARE POSSIBLE IN THE
WARNED AREA THIS MORNING...WHICH MAY PROLONG THE FLASH FLOOD THREAT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4106 9449 4117 9404 4116 9403 4090 9402
4075 9448
TIME...MOT...LOC 1106Z 180DEG 0KT 4099 9434
$$
KINNEY000
WGUS73 KDMX 241216
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
715 AM CDT FRI AUG 24 2007
IAC159-175-241245-
RINGGOLD IA-UNION IA-
715 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR UNION
AND NORTHERN RINGGOLD COUNTIES...
AT 713 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SOME
FLOODING CONTINUED. IN UNION COUNTY A FEW ROADS WERE STILL COVERED
WITH WATER.
RAIN WILL CONTINUE EARLY THIS MORNING...HOWEVER AMOUNTS WILL BE IN
THE ONE QUARTER TO ONE HALF INCH OF ADDITIONAL RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRESTON
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4106 9449 4117 9404 4116 9403 4090 9402
4075 9448
TIME...MOT...LOC 1215Z 180DEG 0KT 4099 9434
$$000
WGUS73 KDMX 241240
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
740 AM CDT FRI AUG 24 2007
IAC159-175-241250-
RINGGOLD IA-UNION IA-
740 AM CDT FRI AUG 24 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 AM CDT FOR UNION AND
NORTHERN RINGGOLD COUNTIES...
OFFICIALS IN RINGGOLD COUNTY REPORTED NO FLOODING OCCURRING. IN
UNION COUNTY...WATER WAS REMAINED ON A FEW ROADS...BUT WATER WAS
RECEDING AND SHOULD BE OFF OFF ALL ROADS IN THE COUNTY BEFORE 8 AM.
LAT...LON 4106 9449 4117 9404 4116 9403 4090 9402
4075 9448
TIME...MOT...LOC 1240Z 180DEG 0KT 4099 9434
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 12:40 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 24, 12:40 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1240 AM CDT FRI AUG 24 2007 ..UPDATED FOR TAFS... .DISCUSSION... AREA OF LOW PRESSURE CURRENTLY LOCATED OVER SOUTHEAST NEBRASKA WITH A FRONTAL BOUNDARY SITUATED THROUGH SOUTHERN IA. THE BOUNDARY WILL SAG VERY SLOWLY SOUTH TONIGHT AND INTO THE DAY ON FRIDAY AND AREAS ALONG AND JUST NORTH OF THIS FEATURE WILL BE THE FOCUS FOR THUNDERSTORMS. WILL BE ADJUSTING THE FLASH FLOOD WATCH TO THE SOUTH FOR TONIGHT AND WILL COVER MUCH OF THE SOUTH CENTRAL AREAS THROUGH 18Z FRIDAY. ONE CONCERN IS THE DRY SLOT MOVING ACROSS NORTHERN KANSAS AND MAY LIMIT ACTIVITY AFTER THIS AFTERNOONS AND THE EARLY EVENING ACTIVITY IN ADVANCE OF THE SYSTEM. AT THIS TIME THOUGH EXPECT THUNDERSTORMS TO REFIRE OVERNIGHT AS THE STRENGTHENING LOW LEVEL JET POINTS INTO THE BOUNDARY. ACTIVITY LIKELY ONGOING ACROSS THE SOUTH ON FRIDAY MORNING THEN EXPECT THE ACTIVITY TO GRADUALLY DECREASE IN AREAL COVERAGE DURING THE DAY. GOOD NEWS IS LOCATIONS HARDEST HIT OVER THE PAST WEEK WILL SEE LIMITED RAINFALL OVER THE NEXT SEVERAL DAYS AND WILL GIVE A PERIOD FOR CONDITIONS TO IMPROVE. SOME LINGERING ACTIVITY IS POSSIBLE BEFORE 06Z FRIDAY NIGHT ACROSS THE SOUTHEAST BEFORE MOVING OUT OF THE AREA. A DECAYING MCS MAY REACH PORTIONS OF NORTHWEST IOWA LATE FRIDAY NIGHT AS ENOUGH KINEMATIC FORCING ASSOCIATED WITH AN APPROACHING SHORT WAVE AND COUPLED JET STRUCTURE MAY PROVIDE ENOUGH FORCING TO ALLOW THE SYSTEM TO UNDERCUT THE HIGH PRESSURE SYSTEM THAT WILL BE ENTERING THE NORTHERN PLAINS. SATURDAY AND SUNDAY SHOULD BE PLEASANT AND LESS HUMID WITH HIGH PRESSURE IN CONTROL. RETURN FLOW AND STRONG THETA-E ADVECTION ARRIVE SUNDAY NIGHT AS THE HIGH PRESSURE MOVES TO THE EAST. WARMER ON MONDAY THEN WILL MAINTAIN RETURNING CHANCES FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY AS THE REMNANTS OF HURRICANE DEAN REMAIN ON TRACK FOR AN UPPER MIDWEST ARRIVAL. THESE SYSTEMS TYPICALLY CAN BE HEAVY RAIN PRODUCERS THEMSELVES AND WILL BECOME THE PRIMARY FOCUS ONCE CURRENT SITUATION FINALLY PUSHES OUT OF THE AREA. && .AVIATION...24/06Z WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED THUNDERSTORMS WITH IFR VSBY AND CEILINGS. OUTSIDE THUNDERSTORMS MVFR TO IFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM THURSDAY. IAZ049-050-059>062-070>075-081>086-092>097 && LONG TERM...FORSTER SHORT TERM/AVIATION...FORSTER/8/5/0
Hazardous weather outlook, Aug 24, 1:05 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 105 AM CDT FRI AUG 24 2007 IAZ049-050-059>062-070>075-081>086-092>097-241100- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 105 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...SOUTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE OVERNIGHT HOURS. THE THREAT FOR ADDITIONAL SEVERE STORMS IS LOW. HOWEVER...ADDITIONAL HEAVY RAIN IS EXPECTED...WITH LOCAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE THROUGH DAY BREAK. ADDITIONAL FLASH FLOODING IS POSSIBLE DURING THE EARLY MORNING HOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OVERNIGHT THROUGH EARLY FRIDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED FRIDAY...BUT ADDITIONAL HEAVY RAIN IS POSSIBLE...ESPECIALLY DURING THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... ADDITIONAL SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...BUT REPORTS OF HEAVY RAIN AND FLOODING ARE ENCOURAGED. IAZ004>007-015>017-023>028-033>039-044>048-057-058-241100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE- 105 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...NORTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...OVERNIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALBRECHT/KINNEY
In the hours before
Local storm report, Aug 23, 11:07 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD OSCEOLA 41.03N 93.77W
08/23/2007 CLARKE IA AMATEUR RADIO
CARS STRANDED BY HIGH WATER IN TOWN. ALSO SEVERAL INCHES
OF WATER FLOWING OVER HIGHWAY 69 ON THE SOUTH EDGE OF
TOWN.
&&
RKLocal storm report, Aug 23, 11:11 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1111 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD OTTUMWA 41.02N 92.42W
08/23/2007 WAPELLO IA TRAINED SPOTTER
1 FOOT OF WATER ON LEE AVENUE.
&&
RKLocal storm report, Aug 23, 11:38 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM FLASH FLOOD 2 S MORAVIA 40.86N 92.82W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.
1136 PM FLASH FLOOD MYSTIC 40.78N 92.94W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
HOMES BEING THREATENED BY FLASH FLOODING.
&&
RVACHALELocal storm report, Aug 24, 12:10 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM FLASH FLOOD 1 S ELDON 40.90N 92.22W
08/24/2007 WAPELLO IA FIRE DEPT/RESCUE
SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
ROADS IN THAT AREA.
&&
RVACHALELocal storm report, Aug 24, 12:12 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD CRESTON 41.06N 94.36W
08/23/2007 UNION IA EMERGENCY MNGR
WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.
&&
RKLocal storm report, Aug 24, 1:07 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD THAYER 41.03N 94.05W
08/24/2007 UNION IA EMERGENCY MNGR
THROUGHOUT EAST AND SOUTHEAST PORTIONS OF UNION COUNTY
FLOODING IS WIDESPREAD. THOMPSON RIVER AND TRIBUTARIES
WELL OUT OF BANKS. SEVERAL GRAVEL ROADS UNDER WATER WITH
TREES ON ROADS CARRIED BY FLOOD WATERS.
&&
KJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 23 min |
| Aug 23, 7:41 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Aug 23, 7:49 PM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 23, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 52 min |
| Aug 23, 8:26 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 49 min |
| Aug 23, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 23, 8:48 PM CDT | Tornado Warning | DMX | Decatur | 27 min |
| Aug 23, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 46 min |
| Aug 23, 9:02 PM CDT | Tornado Warning | DMX | Decatur | 28 min |
| Aug 23, 9:21 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 23, 9:37 PM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 23, 9:40 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 50 min |
| Aug 23, 10:29 PM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 6 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 40 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose | 61 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Decatur | 28 hr |
| Aug 24, 12:25 AM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
| Aug 24, 2:38 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Aug 24, 3:00 AM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Aug 24, 3:10 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 24, 3:22 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 24, 4:27 AM CDT | Flash Flood Warning | DMX | Appanoose, Wayne | 6 hr |
| Aug 24, 9:56 AM CDT | River Flood Warning | DMX | Marshall | 11 hr |
| Aug 24, 10:50 AM CDT | River Flood Warning | DMX | Dallas | 3 days |
| Aug 24, 11:18 AM CDT | River Flood Warning | DMX | Marion | 47 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.